MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.ijscr.2023.108901

Медицинская библиотека · International journal of surgery case reports · 2023

Pneumomediastinum: A case report of baclofen toxicity.

Zari Meidani Fatemeh, Rahmati Rahem, Ghorbankhani Mojdeh, Reisi-Vanani Vahid, Alavi Farzaneh Babak

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Baclofen is a γ -aminobutyric acid (GABA) agonist used to treat spasticity; however, it may be toxic at dosages above 200 mg. The psychological, nervous, cardiovascular, gastrointestinal, musculoskeletal, and respiratory systems are all affected. This report represents a case with the rare respiratory complications brought on by baclofen toxicity: atelectasis and pneumomediastinum.

PRESENTATION OF CASE: A 19-year-old female was admitted to the emergency department after attempting suicide by taking 20 baclofen tablets (500 mg). Imaging revealed pneumomediastinum, atelectasis, and a leftward displacement of mediastinal structures. Her therapy included a chest tube to relieve the pneumomediastinum and sodium valproate, promethazine, biperiden, and quetiapine for neurological symptoms. Four days after being admitted, she was successfully extubated without any complications.

DISCUSSION: Baclofen activates GABA-A and GABA-B receptors. High doses of baclofen may induce central nervous system and respiratory depression, requiring intensive care. GABA receptors may cause hallucinations, delusions, and agitation in baclofen overdose. High dosages of baclofen may cause bronchial and bronchiolar muscular spasms, leading to breathing problems and atelectasis. Recent animal studies on baclofen toxicity showed that increased alveolar pressure, circulatory abnormalities, edema, alveolar hemorrhages, and infiltration cause rupture and pneumomediastinum. Pneumomediastinum may need bed rest, oxygen, antitussives, and analgesics, but severe cases may necessitate a chest tube.

CONCLUSION

A high index of suspicion is required for early diagnosis of acute baclofen poisoning, which could manifest as respiratory complications, including pneumomediastinum and atelectasis. Since most cases are benign, it is still crucial for clinicians to detect complications early for further management.

Для цитирования: Zari Meidani Fatemeh, Rahmati Rahem, Ghorbankhani Mojdeh, Reisi-Vanani Vahid, Alavi Farzaneh Babak. Pneumomediastinum: A case report of baclofen toxicity.. International journal of surgery case reports. 2023. DOI: 10.1016/j.ijscr.2023.108901.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.